... and didn't experience any side effects except dry lips. My dosage was increased to 20mg twice a day and now two weeks into it I have started to experience much more hair loss than normal. Every time I touch my hair it seems like a few strands come out. I called my derm and he told me to stop taking it until he sees me for my 30 day appt in a few days. I am worried that this is permanent and I will continue losing more hair but I also don't want to have to stop taking the medicine although the only thing worse to me than bad skin would be losing my hair. Could the increased dosage be too much for me?
Hair loss is a side effect of this medication and occurs in 10-13%.
The type of hair loss it causes is called "telogen effluvium"
Most cases of telogen effluvium from a drug start 3-8 weeks after starting the medication - not on day 1
Jeff Donovan MD PhD FRCPC FAAD
US & Canadian board-certified Dermatologist
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Feb 2011 • 4 answers
Posted 8 Jul 2013 • 9 answers
Posted 20 Oct 2013 • 2 answers
Posted 4 Dec 2015 • 1 answer
I recently started taking Humira for psoriasis. I've noticed some hair loss. I was "shedding" a bit?
Posted 5 Oct 2016 • 0 answers